Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

June 30, 2021Warren County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 30, 2021, 5:15 PM EDT for Warren County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 5:15 PM EDT (21:15 UTC)
Expired
Jun 30, 2021, 5:45 PM EDT
In force
30 min
Issued by
NWS Wilmington, OH

County Warren County, OH

The radar

The Cincinnati radar (KILN), 29 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS81 KILN 302115
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
515 PM EDT Wed Jun 30 2021
 
OHZ071-072-078-079-302145-
Clermont OH-Brown OH-Warren OH-Clinton OH-
515 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...NORTH
CENTRAL BROWN...SOUTHEASTERN WARREN AND SOUTHWESTERN CLINTON COUNTIES
UNTIL 545 PM EDT...

At 515 PM EDT, radar indicated a strong thunderstorm near
Blanchester, moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Penny size hail...

Locations impacted include...
Blanchester, Woodville, Goshen, Newtonsville, Fayetteville, Midland,
Butlerville, Pleasant Plain, Westboro, State Route 123 at State Route
132, Edenton and Lake Lorelei.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3919 8419 3928 8419 3939 8393 3917 8389
TIME...MOT...LOC 2115Z 267DEG 14KT 3925 8408 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 30, 4:10 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 30, 4:10 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
410 PM EDT Wed Jun 30 2021

.SYNOPSIS...
Showers and thunderstorms are forecast to develop this evening
and continue through Thursday as a cold front travels from the
Great Lakes to the Ohio Valley. Cooler and drier weather is
expected to accompany high pressure for Friday and Saturday.
Warmer temperatures return next week when the high tracks east.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Warm and humid conditions will continue this evening through
tonight as a cold front slowly slides south into the Great
Lakes. In advance of the front, subtle mid-level perturbations
as well as a pre-frontal convergence at the surface will spark
increasing showers and thunderstorms. Initially this
precipitation will start as diurnally driven... however, forcing
will increase late tonight with the approach of the frontal
boundary. PoPs reflect this increase in coverage.

Have kept a mention of a couple strong to severe storms in the
HWO based on modest instability combined with effective bulk
shear increasing to 20-25 knots late this evening.

Low temperatures will be a couple degrees on either side of 70.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Cold front pushing south through the forecast area Thursday will
be focus of additional showers and storms. Expected high
coverage of showers due to better low-level forcing will likely
keep instability down. However, with 20-25 knots of shear, have
kept potential in the HWO for gusty winds with a few storms.
Highs depend on timing of front, ranging from near 80 in the
north to the mid 70s in the south due to precipitation.

PoPs drop significantly behind the front as drier air filters
in, so most locations will see a decreasing cloud trend Thursday
night in addition to low temperatures dipping to near 60
degrees.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Closed low to settle south thru the Great Lakes and into PA Friday.
Model solutions trending farther east and therefore keeping ILN/s
area in a dry northerly flow. Cooler and drier air mass with
Friday's highs in the mid and upper 70s.

Northerly mid level flow with surface high pressure building south
through the Mississippi Valley for the weekend. Expect dry
conditions with highs in the upper 70s Saturday, warming to the mid
80s Sunday.

Broad mid level ridge to build into the area early next week. This
ridge will offer a warming trend and increased humidity. Highs on
Monday and Tuesday are expected to be in the upper 80s to lower 90s.

Diurnal convection chances increase Tuesday and Wednesday, although
confidence remains fairly low at this time. warm readings to
continue with highs both days in the upper 80s to around 90.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Warm and humid conditions today will lead to scattered showers
and storms through the afternoon hours. Showers will increase
tonight as a cold front begins approaching the terminals from
north to south. Behind the front, models growing in confidence
that cloud bases will lower to near IFR threshold. Have held
just above this threshold for now -- but may lower to below
1,000 feet in future TAF updates if confidence continues to
improve.

Winds will shift from light southwesterly this afternoon through
tonight to light northwesterly behind the front on Thursday.

.OUTLOOK...Thunderstorms possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio/Hogue
NEAR TERM...Hogue
SHORT TERM...Hogue
LONG TERM...AR
AVIATION...Hogue
Hazardous weather outlook, Jun 30, 3:44 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
344 PM EDT Wed Jun 30 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
344 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are likely this evening. A few of the
storms may become strong to severe. The primary threat is strong to
damaging winds. Locally heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rainfall and strong wind gusts may accompany
thunderstorms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 30, 11:20 AM EDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1120 AM EDT Wed Jun 30 2021

OHZ046-055-056-301545-
Licking OH-Delaware OH-Franklin OH-
1120 AM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DELAWARE AND
NORTHWESTERN LICKING COUNTIES UNTIL 1145 AM EDT...

At 1119 AM EDT, radar indicated a strong thunderstorm over Sunbury,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...

Locations impacted include...
Westerville, Sunbury, Galena, Hartford, Interstate 71 at US Route
36/State Route 37, Alum Creek State Park, Center Village and Olive
Green.

This includes I-71 in Ohio between mile markers 124 and 136.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4010 8290 4026 8302 4036 8284 4035 8274
      4028 8275 4027 8248 4026 8248
TIME...MOT...LOC 1519Z 243DEG 32KT 4021 8286

JDR
Special weather statement, Jun 30, 11:50 AM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1150 AM EDT Wed Jun 30 2021

OHZ056-301600-
Licking OH-
1150 AM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY UNTIL
NOON EDT...

At 1149 AM EDT, radar indicated a strong thunderstorm near Newark,
moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Newark, Heath, Utica, Hanover, Marne, St. Louisville, Gratiot,
Toboso, US Route 62 at State Route 661, Purity, Brownsville,
Interstate 70 at State Route 13 and Fallsburg.

This includes I-70 in Ohio between mile markers 133 and 142, and near
mile marker 144.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
      4023 8253 4025 8248 4024 8218
TIME...MOT...LOC 1549Z 238DEG 23KT 4012 8239

JDR
Special weather statement, Jun 30, 4:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
426 PM EDT Wed Jun 30 2021

OHZ073-074-302100-
Ross OH-Hocking OH-
426 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOCKING AND
NORTHEASTERN ROSS COUNTIES UNTIL 500 PM EDT...

At 425 PM EDT, radar indicated a strong thunderstorm 11 miles
southeast of Kingston, moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Londonderry, Laurelville, Adelphi, South Bloomingville and
Hallsville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3937 8263 3936 8264 3937 8275 3925 8276
      3925 8281 3947 8284 3947 8274 3949 8274
      3953 8258 3937 8255
TIME...MOT...LOC 2025Z 269DEG 17KT 3937 8275

Campbell
Special weather statement, Jun 30, 5:13 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
513 PM EDT Wed Jun 30 2021

INZ066-OHZ070-077-302145-
Franklin IN-Hamilton OH-Butler OH-
513 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN...
NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 545 PM
EDT...

At 513 PM EDT, radar indicated a strong thunderstorm near Harrison,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Hamilton, Fairfield, Harrison, Ross, Taylor Creek, Dry Ridge, Dunlap,
Colerain Township, New Haven, Millville, Scipio, Okeana, Rockdale,
Northgate, Mcgonigle, New Baltimore, St. Charles, Alert, Layhigh and
Northbrook.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3948 8461 3924 8459 3927 8482 3930 8482
      3931 8485 3940 8486
TIME...MOT...LOC 2113Z 267DEG 14KT 3932 8477

Campbell
Special weather statement, Jun 30, 5:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
515 PM EDT Wed Jun 30 2021

OHZ071-072-078-079-302145-
Clermont OH-Brown OH-Warren OH-Clinton OH-
515 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...NORTH
CENTRAL BROWN...SOUTHEASTERN WARREN AND SOUTHWESTERN CLINTON COUNTIES
UNTIL 545 PM EDT...

At 515 PM EDT, radar indicated a strong thunderstorm near
Blanchester, moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Penny size hail...

Locations impacted include...
Blanchester, Woodville, Goshen, Newtonsville, Fayetteville, Midland,
Butlerville, Pleasant Plain, Westboro, State Route 123 at State Route
132, Edenton and Lake Lorelei.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3919 8419 3928 8419 3939 8393 3917 8389
TIME...MOT...LOC 2115Z 267DEG 14KT 3925 8408

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:10 PM EDTSpecial Weather StatementILNWarren35 min
Jun 29, 8:10 PM EDTSpecial Weather StatementILNClinton35 min
Jun 29, 9:42 PM EDTSpecial Weather StatementILNMadison33 min
Jun 30, 8:18 AM EDTAreal Flood AdvisoryILNMontgomery, Preble2 hr
Jun 30, 11:20 AM EDTSpecial Weather StatementILNDelaware25 min
Jun 30, 11:50 AM EDTSpecial Weather StatementILNLicking10 min
Jun 30, 4:26 PM EDTSpecial Weather StatementILNHocking34 min
Jun 30, 5:13 PM EDTSpecial Weather StatementILNButler32 min
Jun 30, 5:41 PM EDTSpecial Weather StatementILNRoss34 min
Jun 30, 6:25 PM EDTSpecial Weather StatementILNHighland35 min
Jun 30, 6:33 PM EDTSpecial Weather StatementILNHamilton27 min
Jun 30, 6:42 PM EDTAreal Flood AdvisoryILNHamilton106 min
Jun 30, 6:43 PM EDTSpecial Weather StatementILNHighland32 min
Jun 30, 6:56 PM EDTSpecial Weather StatementILNClermont34 min
Jun 30, 7:49 PM EDTSpecial Weather StatementILNPike26 min
Jun 29, 8:14 PM EDTAreal Flood AdvisoryILNDearborn, Ripley3 hr
Jun 29, 8:33 PM EDTSpecial Weather StatementILNDearborn, Ripley27 min
Jun 29, 9:52 PM EDTSpecial Weather StatementILNFayette, Franklin, Union23 min
Jun 29, 10:13 PM EDTSpecial Weather StatementILNFayette32 min
Jun 29, 10:40 PM EDTSpecial Weather StatementILNFayette, Wayne35 min
Jun 30, 12:20 AM EDTAreal Flood AdvisoryILNRipley3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.